Ask a doctor

Juvedurm in Tear Troughs Caused Permanent Bruise/dark Circle Under One Eye? (photo)

Had Juvedurm in tear troughs last yr, within first 24hrs had a black eye on one side, never fully went away. Picture makes it look not bad but it really is very noticeable. It is all I see every time I look in the mirror. I have tried arnica, vitamin k oxide, hydriquinone, countless other products, all did nothing. Heard Q-Switched Alexandrite or GentleLASE may be an option for me, at this point these is no amount of money or downtime op/procedure I would not endure to correct this. Please help

Doctor Answers (8)

Under-Eye Dark Circles Respond Well To A Combination of Belotero Balance & Radiesse

+1

Tear troughs, hollows, and dark circles are common problems of the lower lids. It has become standard practice to treat this region with lighter weight fillers, like Juvederm or Restylane, to lift, straighten, and contour this region.

Occasionally, if fillers are inadvertently placed too superficially, a bluish discoloration related to light scattering (a phenomenon known as the Tyndall effect) can occur, which can actually make the dark circles more prominent. Sometimes, hemosiderin, a pigment that remains following bruising can remain leaving a troubling darkness.

Juvederm, which draws water to it after injection, would not be my choice for this region. Restylane, diluted properly, can give sufficient lift, without this concern for drawing water to it. Belotero Balance, however, a relatively new hyaluronic acid product, has been manufactured to avoid the Tyndall effect and is my preferred agent for treating undereye problems.  I have found that the addition of a tiny amount of Radiesse, a whitish-colored filler, to the Belotero Balance to be an excellent way of treating tear troughs and hollows and lightening existing dark circles. However, only an experienced, board certified aesthetic dermatology or plastic surgeon injector should attempt to treat this area in this fashion. Of course, if any Juvederm is still believed to be present, this should first be dissolved with hyaluronidase before initiating re-treatment as described above.  

Web reference: http://YoungerLookingWithoutSurgery.com

New York Dermatologic Surgeon
5.0 out of 5 stars 10 reviews

Permanent dark circles?

+1

Consider seeing an oculoplastic specialist for evaluation. The problem may be both hemosiderin deposit, shadow effect from continued hollowness, or other.

Web reference: http://www.TabanMD.com

Beverly Hills Oculoplastic Surgeon
5.0 out of 5 stars 4 reviews

Purplish Discoloration from Juvederm

+1

What you are describing sounds more like hemosiderin deposits from bruising from the initial injections and not from the actual Juvederm product.  I would recommend seeing a plastic surgeon that offers V Beam Perfect Laser.  This laser can be very successful at removing these discolorations.  We offer this laser in our office and find that it is very useful for removing hemosiderin, bruising and other forms of discolorations of the skin.

 

Good Luck.

Web reference: http://www.ShaferPlasticSurgery.com

New York Plastic Surgeon
5.0 out of 5 stars 52 reviews

Juvederm can look blue when placed below the eye

+1

If the area appears raised or bulges out at all it is probably Juvederm which is more likely than other fillers to swell and look blue under the thin skin below the eyes.  If this is the case I recommend you have Hyaluronidase injected into the area to dissolve any residual Juvederm that may be in the area.  Did you go to an experienced cosmetic specialist?  Experienced cosmetic physicians who inject below the eye do not usually use Juvederm in this area and also usually know how to inject deep enough to avoid this problem.  Of course, occasionally it can happen even with good technique and using other fillers.  If the area is flat and a dark blue color it may be hemosiderin (iron pigment from red blood cells that have leaked into the skin after bruising), in which case VBeam laser would help.

Web reference: http://www.ocdermatology.com/juvederm-restylane/

Laguna Niguel Dermatologic Surgeon
5.0 out of 5 stars 163 reviews

Blue around eye after Juvederm is 1 of 2 things

+1

First off, I would never use Juvederm around the eyes. Your picture is hard to decide between Tyndall effect and residual hemosiderin.  I would try hyaluronidase first. If no improvement, a pulsed dye laser would help remove the pigment, like the VBeam. You will need corneal shields to protect the iris and retina. 

Panama City Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

Juvederm in Tear Troughs Caused Permanent Bruise/dark Circle Under One Eye?

+1

     If this is truly hemosiderin, laser treatment may be appropriate.  If this is Juvederm, hyaluronidase could be used to dissolve the remaining product.  Kenneth Hughes, MD Los Angeles, CA

Web reference: http://www.hughesplasticsurgery.com/Botox%2C-Latisse%2C-Fillers%2C-Laser%2C-Peels.php

Los Angeles Plastic Surgeon
5.0 out of 5 stars 148 reviews

Permanent discoloration from Juvederm under eyes...What to do?

+1

Thank you for the photo.  It is hard to fully see but the common cause of discoloration after the bruise has cleared is a "Tyndall effect" from the Juvederm itsself. It can create a "bluish hue" under thin skin. In my office we prefer to use a softer product in that area such as Restylane or Belotero.  An injection of Hyaluronidase in that area will break down the remaining Juvederm and often the "blue" will go away with it.  It's worth a try. Ask a medical professional in your area

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Tyndall effect from Juvederm

+1

What would actually be best is to have some hyaluronidase injected. Hyaluronidase will get rid of the remaining superficial Juvederm that is there, causing the discoloration. This is called the Tyndall Effect. When Juvederm is injected shallow it can cause a bluish hue that can be present for a long time. While lasers can help, it's best to just dissolve it.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...